Alert archive / North Dakota / Tornado Warnings in 2006
Tornado Warning 10, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jul 12, 2006, 8:05 PM CDT for McHenry County, McLean County, North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2006, 8:05 PM CDT (01:05 UTC)
- Expired
- Jul 12, 2006, 9:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McHenry County, ND, McLean County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 3332 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KBIS 130107
TORBIS
NDC049-055-130200-
/O.NEW.KBIS.TO.W.0010.060713T0105Z-060713T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
805 PM CDT WED JUL 12 2006
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA...
EASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 900 PM CDT
* AT 801 PM CDT...SKYWARN SPOTTERS REPORTED A TORNADO 5 MILES
SOUTH OF RUSO...OR ABOUT 41 MILES SOUTH OF MINOT...MOVING
NORTHEAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
RUSO NOW...
BENEDICT AROUND 820 PM CDT...
VOLTAIRE AND VELVA AROUND 855 PM CDT...
BERGEN AROUND 900 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4784 10118 4737 10131 4736 10079 4768 10069
4770 10062 4787 10061 4788 10045 4809 10047
4809 10062 4809 10079 4809 10096 4784 10095
$$
HAMMER/JENSEN2 follow-up statements
000
WWUS53 KBIS 130127
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
826 PM CDT WED JUL 12 2006
NDC049-055-130200-
/O.CON.KBIS.TO.W.0010.000000T0000Z-060713T0200Z/
MCLEAN ND-MCHENRY ND-
826 PM CDT WED JUL 12 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH
CENTRAL MCHENRY AND EASTERN MCLEAN COUNTIES...
AT 823 PM CDT...SKYWARN SPOTTERS REPORTED A TORNADO. THIS TORNADO
WAS LOCATED NEAR BUTTE...OR ABOUT 38 MILES SOUTHEAST OF MINOT...
MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
7 MILES SOUTHEAST OF BERGEN AROUND 840 PM CDT...
BALFOUR AROUND 845 PM CDT...
7 MILES SOUTHEAST OF KARLSRUHE AROUND 855 PM CDT...
AT 822 PM CDT...TRAINED SPOTTERS REPORTED A FUNNEL CLOUD 7 MILES
SOUTH SOUTHWEST OF BALFOUR...AND MOVING NORTHEAST.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4784 10118 4737 10131 4736 10079 4768 10069
4770 10062 4787 10061 4788 10045 4809 10047
4809 10062 4809 10079 4809 10096 4784 10095
$$
HAMMER/JENSEN000
WWUS53 KBIS 130203
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
903 PM CDT WED JUL 12 2006
NDC049-055-130213-
/O.EXP.KBIS.TO.W.0010.000000T0000Z-060713T0200Z/
MCLEAN ND-MCHENRY ND-
903 PM CDT WED JUL 12 2006
...THE TORNADO WARNING FOR SOUTH CENTRAL MCHENRY AND EASTERN MCLEAN
COUNTIES EXPIRED AT 900 PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAS
WEAKENED AND MOVED OUT OF THE AREA. IT NO LONGER POSES A SIGNIFICANT
THREAT.
LAT...LON 4784 10118 4737 10131 4736 10079 4768 10069
4770 10062 4787 10061 4788 10045 4809 10047
4809 10062 4809 10079 4809 10096 4784 10095
$$
HAMMER/JENSENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jul 12, 2:15 PM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jul 12, 2:15 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 215 PM CDT WED JUL 12 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... A WEAK SURFACE TROUGH WILL MAKE ITS WAY ACROSS THE STATE TONIGHT WITH SURFACE DEWPOINTS AHEAD OF THE TROUGH IN THE UPPER 50S TO MID 60S. SHOULD BE DEEP STRONG INSTABILITY THROUGHOUT THE EVENING AND SEVERE TSTMS ARE LIKELY. SHOWERS AND TSHWRS NOW IN NORTHWEST HAVE BEEN ASSOCIATED WITH A WEAK UPPER LEVEL SHORTWAVE MOVING OVER THE SURFACE TROUGH...BUT A SECOND TROUGH WILL MOVE THROUGH THE AREA THIS EVENING INCREASING THE SHEAR AND POTENTIAL FOR SEVERE TSTMS. CHANCE OF TSTMS WILL PERSIST IN THE EASTERN COUNTIES THURSDAY MORNING INTO THE EARLY AFTERNOON...BUT WITH RIDGING ALOFT TO THE WEST AND WEST TO NORTHWEST SURFACE FLOW DRYING THE AIRMASS...THERE WILL BE LITTLE CHANCE OF TSTMS THROUGH THE REMAINDER OF THE PERIOD. TEMPS WILL BE A PROBLEM...AS THE MAV MOS IS COOLER THAN CURRENT FORECAST. COOLER TEMPS ARE REFLECTED IN LOWER THICKNESSES AND COOLING AT MID LEVELS SO WILL DROP MAX TEMPS A LITTLE THROUGH THE PERIOD. THE RED FLAG WARNING CONTINUES TO LOOK GOOD. LIGHTNING MAY BE THE MAIN PROBLEM IN THE NORTHWEST...BUT WINDS AND LOW RELATIVE HUMIDITIES ARE THE MAIN PROBLEM IN THE SOUTHWEST AND SOUTH CENTRAL. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT... NO SIGNIFICANT CHANGES IN THE LONG TERM TODAY. MODELS ALL IN AGREEMENT OF KEEPING EXTENDED HOT AND DRY. JUST TWEAKED TEMPS AND WINDS SOME. LOOKS VERY FAVORABLE FOR 100S AGAIN BY MID NEXT WEEK AS UPPER LEVEL RIDGE BUILDS BACK INTO REGION. ECMWF...CANADIAN AND GFS ALL IN AGREEMENT WITH FLATTENING RIDGE SOMEWHAT ON SUNDAY INTO MONDAY. THIS IS IN RESPONSE TO WEAK CAA ADVECTION WITH HUDSON BAY LOW...A FEATURE WHICH WILL DOMINATE THE WEATHER IN EASTERN CANADA. PACIFIC TROUGH WILL DIG INTO WEST COAST HELPING TO PUSH UPPER RIDGE EAST BY WEDNESDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR SOUTHCENTRAL AND WESTERN AREAS && TSW/JC
Hazardous weather outlook, Jul 12, 5:44 AM CDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 544 AM CDT WED JUL 12 2006 NDZ003>005-011>013-023-025-037-048-051-131045- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-WELLS-FOSTER- STUTSMAN-LA MOURE-DICKEY- 544 AM CDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS THIS EVENING AND LATER TONIGHT OVER PORTIONS OF CENTRAL NORTH DAKOTA. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE HIGHLY ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NWS IN BISMARCK. NDZ001-002-009-010-017>022-031>036-040>047-050-131045- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- MCINTOSH- 544 AM CDT WED JUL 12 2006 /444 AM MDT WED JUL 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF WESTERN AND MOST OF CENTRAL NORTH DAKOTA FOR THIS AFTERNOON AND EVENING. BREEZY SOUTHERLY WINDS OF 15 TO 30 MPH...AFTERNOON TEMPERATURES 95 TO 105 AND MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT ARE EXPECTED. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY AND HOT WEATHER IS EXPECTED TO CONTINUE INTO THE WEEKEND. FIRE WEATHER CONCERNS WILL CONTINUE EACH DAY WITH FUELS REMAINING VERY DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE HIGHLY ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NWS IN BISMARCK. NH
In the hours before
Local storm report, Jul 12, 5:24 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
524 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL TOWNER 48.35N 100.41W
07/12/2006 E0.88 INCH MCHENRY ND PUBLIC
MAINLY PEA SIZE HAIL WITH SOME STONES BETWEEN PENNY AND
NICKLE SIZE.
&&
HAMMER/MARTINLocal storm report, Jul 12, 6:36 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
636 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL GLEN ULLIN 46.81N 101.83W
07/12/2006 E0.88 INCH MORTON ND LAW ENFORCEMENT
DIME SIZE HAIL AS WELL.
&&
VJENSENLocal storm report, Jul 12, 6:58 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
658 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 2 NW BEULAH 47.29N 101.80W
07/12/2006 E1.00 INCH MERCER ND PUBLIC
QUARTER SIZE HAIL LASTED 10 MINUTES. GUSTY WINDS
ACCOMPANIED THE STORM WITH 0.44 INCHES OF RAINFALL.
&&
CH/VJLocal storm report, Jul 12, 7:10 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
710 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 10 N SENTINEL BUTTE 47.06N 103.85W
07/12/2006 E60 MPH GOLDEN VALLEY ND TRAINED SPOTTER
&&
SWICHELocal storm report, Jul 12, 7:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
754 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 3 NW COLEHARBOR 47.57N 101.27W
07/12/2006 E60 MPH MCLEAN ND TRAINED SPOTTER
ROOF BLOWN OFF BUILDING. TREES DOWN.
&&
SWICHELocal storm report, Jul 12, 7:56 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
756 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG BALTA 48.17N 100.04W
07/12/2006 PIERCE ND PUBLIC
NUMEROUS TREES AND POWER LINES DOWN.
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:03 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 57 min |
| Jul 12, 7:26 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 41 min |
| Jul 12, 7:41 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 34 min |
| Jul 12, 8:09 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 66 min |
| Jul 12, 8:51 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 54 min |
| Jul 12, 8:51 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 54 min |
| Jul 12, 9:14 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 61 min |
| Jul 12, 9:36 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 24 min |
| Jul 12, 9:46 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 44 min |
| Jul 12, 10:26 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 64 min |
| Jul 12, 10:57 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 63 min |
| Jul 13, 1:40 AM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 50 min |
| Jul 13, 4:29 AM CDT | Red Flag Warning | BIS | Adams, Billings, Bowman, Burke, Burleigh, Divide and 15 more | 17 hr |
Nearby
Tornado Warnings in North Dakota, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.